The Plane Symmetric Contact Problem for Dissimilar Elastic Semi-Infinite Strips of Different Widths

[+] Author and Article Information
G. G. Adams

Department of Mechanical Engineering, Clarkson College of Technology, Potsdam, N. Y.

D. B. Bogy

Department of Mechanical Engineering, University of California, Berkeley, Calif.

J. Appl. Mech 44(4), 604-610 (Dec 01, 1977) (7 pages) doi:10.1115/1.3424144 History: Received November 01, 1976; Revised April 01, 1977; Online July 12, 2010


The solution is obtained for both smooth and bonded contact between strips of different elastic materials and widths. First, the problems are reduced to singular integral equations which are unusual because of the mixed boundary condition on the end of the wider strip. With minor extensions of the usual methods the order of the stress singularity at the corners is extracted from the integral equations and numerical solutions are then obtained for various material combinations and width ratios. The results are compared to previous solutions in which the width ratio is either one or infinity.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In